Ask a doctor

Necrosis or Bruise? (photo)

Had juvaderm filler inserted yesterday and didn't notice anything til this morning. Is this an early symptom of necrosis? There's no pain or sensation, just the purple splotch.

Doctor Answers (14)

Bruising after Juvederm

+2

From the photo this looks like a bruise. This is very common after Juvederm treatments. It can persist for 1 to 2 weeks.If you have any concerns you should see your physician..


Houston Dermatologic Surgeon
5.0 out of 5 stars 18 reviews

Necrosis or Bruise?

+2

     Bruise would be more likely given the appearance in the photo with the lack of symptoms.  As always, the injector should be kept informed of any concerns. Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 239 reviews

Bruise or necrosis? after filler

+2

Based solely on the photo, it looks like a bruise. To be sure you may want to see your doctor for an in-office evaluation.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Bruising After Juvederm

+2

Hi lo,

It appears to be a bruise, but you should have your injecting physician examine you.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Necrosis or bruise from filler

+2

From the photo, that definitely appears to be a bruise, and not necrosis. Bruising is quite common from fillers and can last about two weeks depending on the severity. If things get worse, or you have concerns, your injector should be willing to see you to assuage your fears.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Bruising

+2

This looks more like a bruise which should fade in a week or so. If it does not resolve follow up with your doctor.

Tracy Katz, MD
Houston Dermatologic Surgeon

What to expect after Juvederm injection

+2

Based on your photos, I would suspect you have a superficial bruise which certainly can happen after any filler injection.  This generally can be covered by makeup/concealer and should go away with time.  It may take up to 2 weeks to disappear entirely, but it will get better day by day (changing color a little bit along the way).

Some swelling is also expected after a filler injection, yours doesn't look too severe.   Icing after the injection will help minimize swelling.  My patients have enjoyed using arnica montana before and after procedures to minimize swelling and bruising as well.

I usually like to see my filler patients back 2 weeks after their treatment so we can assess the results after the swelling and bruising has gone away.   I would make sure you touch base with your injector about your concerns so they can take a look at you if necessary.  Best wishes!

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Necrosis or Bruise?

+2

 If you are worried that it is necrosis and not a bruise make an appointment to see your doctor to ease your concern. 

Christine Rodgers, MD
Denver Plastic Surgeon
4.5 out of 5 stars 31 reviews

Bruise after Juvederm

+2

From your photos, time frame-one day post op and no pain, it appears you have a small bruise which is not uncommon after injections.  It should resolve in 3-7 days.  If the area worsens or you have any concerns, you should return to your injector for evaluation.

Cheryl A. Hull, MD
Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Purple spot after Juvaderm injection 1 day ago

+2

From your pictures, it appears that the spot on your face is more likely a bruise than necrosis.  I would keep an eye on it to make sure it's improving but if you have any concerns, it would be best to see the physician who injected your Juvederm.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.